The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.


 


Are other hormone affected
Last Post 07 Mar 2021 07:14 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages
SimonUser is Offline New Member New Member Posts:
--
01 Mar 2021 11:00 PM
    Hi Elaine, hope you are well. It has been a while since I have posted but I again have questions. Thank you in advance. I am extremely appreciative of you.

    To recap: 63 yr old female, 10+ years post menopause, diagnosed with graves and given RAI in 2017. Very hypo a month later. Started on Synthroid.Very hard time increasing doses.
    Finally found a spot of 150 MWF and 137 STTS. Any more is to much and any less is to little.

    I don't have any current labs but I feel good here, have been on this dose for 6 months.
    5 months previous to that was taking (4)150s and (3)137 and it was too much..with many hyper symptoms. I know is sounds odd that I am that sensitive but so it is...

    Had a few problems. Have a thickened endometrial lining. Currently awaiting results of biopsy to see if it's cancer. If it is will have hysterectomy if not then gyno is recommending D&C followed by some type of hormones.

    She tells me the lining could be thick from too much estrogen.

    I'm curious if there is anything I need to know about the amount of thyroid hormone I take if I start other hormones. And could being on too low or too high of a dose of Synthroid contributed to this problem?

    I thought I had read something here about estrogen and antibodies or something but cannot find anything.

    Thanks again
    Simon



    Elaine MooreUser is Offline Veteran Member Veteran Member Posts:3607
    --
    07 Mar 2021 07:14 PM
    Hi Simon,
    Sorry to hear of your endometrial problem.

    Estrogen competes with thyroid hormone for carrier proteins and estrogens have a greater affinity for thyroid proteins. So there are fewer proteins to transport thyroid hormone and levels fall. It can help to take the estrogens hours after your levothyroxine but you still may need to adjust your dose.

    I would ask for estrogen and progesterone levels before any procedure and I’d want repeat levels before adding any hormones. You might also want a second opinion before any surgery. Best, elaine
    You are not authorized to post a reply.


    This site best viewed in: 
    Google Chrome, MS Edge, and Firefox. Turn off ad blockers and DuckDuckGo to view Elaine's books.

    Elaine-Moore.com   |   Elaine Moore Graves' Disease and Autoimmune Disease Education
    Copyrighted by Elaine Moore © 2008-2021 All Rights Reserved. All writing and images copyrighted.
    Copyright Notices and Disclaimer

    Site developed and designed by VESWEB